Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 18, 2022, 5:40 PM MDT for Bent County, Otero County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2022, 5:40 PM MDT (23:40 UTC)
- Expired
- May 18, 2022, 6:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 1:42 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WUUS55 KPUB 182340
SVRPUB
COC011-089-190030-
/O.NEW.KPUB.SV.W.0016.220518T2340Z-220519T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
540 PM MDT Wed May 18 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Otero County in southeastern Colorado...
Southern Bent County in southeastern Colorado...
* Until 630 PM MDT.
* At 539 PM MDT, a severe thunderstorm was located 11 miles south of
Las Animas, or 13 miles east of North La Junta, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Higbee, John Martin Reservoir and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3774 10353 3802 10350 3810 10277 3765 10280
TIME...MOT...LOC 2339Z 268DEG 29KT 3791 10329
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam3 follow-up statements
757
WWUS55 KPUB 182351
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
551 PM MDT Wed May 18 2022
COC011-089-190030-
/O.CON.KPUB.SV.W.0016.000000T0000Z-220519T0030Z/
Otero CO-Bent CO-
551 PM MDT Wed May 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EASTERN OTERO AND SOUTHERN BENT COUNTIES...
At 550 PM MDT, a severe thunderstorm was located 9 miles south of Las
Animas, or 20 miles east of North La Junta, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
John Martin Reservoir and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near John Martin Reservoir, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3773 10342 3804 10336 3810 10277 3765 10280
TIME...MOT...LOC 2350Z 266DEG 29KT 3793 10316
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam920
WWUS55 KPUB 190007
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
607 PM MDT Wed May 18 2022
COC089-190017-
/O.CAN.KPUB.SV.W.0016.000000T0000Z-220519T0030Z/
Otero CO-
607 PM MDT Wed May 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTERO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3772 10333 3806 10318 3810 10277 3765 10280
TIME...MOT...LOC 0007Z 264DEG 29KT 3797 10298
$$
COC011-190030-
/O.CON.KPUB.SV.W.0016.000000T0000Z-220519T0030Z/
Bent CO-
607 PM MDT Wed May 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN BENT COUNTY...
At 607 PM MDT, a severe thunderstorm was located 8 miles southeast of
John Martin Reservoir, or 21 miles west of Lamar, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
John Martin Reservoir and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near John Martin Reservoir, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3772 10333 3806 10318 3810 10277 3765 10280
TIME...MOT...LOC 0007Z 264DEG 29KT 3797 10298
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam073
WWUS55 KPUB 190022
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
622 PM MDT Wed May 18 2022
COC011-190031-
/O.EXP.KPUB.SV.W.0016.000000T0000Z-220519T0030Z/
Bent CO-
622 PM MDT Wed May 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENT COUNTY WILL
EXPIRE AT 630 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3772 10333 3806 10318 3810 10277 3765 10280
TIME...MOT...LOC 0021Z 268DEG 29KT 3797 10287
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:34 PM MDT, 6 minutes earlier.
Area forecast discussion, May 18, 5:34 PM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 534 PM MDT Wed May 18 2022 .SHORT TERM...(This evening through Thursday) Issued at 244 PM MDT Wed May 18 2022 Key Messages: 1) Severe Thunderstorms possible southeast plains this evening 2) Critical Fire Weather Conditions area-wide on Thursday Currently, upper level wave and moderately unstable air mass (ML CAPE near 1000 J/KG on the plains) over the area were combining to produce isolated to scattered thunderstorms this afternoon, with severe watch and a couple warnings already issued for the plains as of 3 pm. Given high DCAPE (1000 J/KG) east of I-25, but rather modest shear (0-6km values 30 kts or less), strong/damaging winds will be the main threat, and a few CAMs show an organized gust front/cold pool developing toward 00z with more widespread strong winds possible. Farther west, activity has been high based and weak, though just enough lightning was occuring to raise the risk of fire starts, especially over the Sangres and nrn San Luis Valley. Tonight, convection on the plains moves into KS by 10 pm, with areas of gusty and erratic outflow winds gradually subsiding after sunset. Overnight, winds become light drainage at most locations, though ridge/mountain top winds will begin to increase toward sunrise as winds aloft ramp up. Upper level trough then digs into the nrn Rockies during the day on Thu, with deepening swly flow across Colorado. Deep mixing should boost wind gusts into the 40-50 mph range at many locations by afternoon, while RH falls below 10 percent and lower elevation temps rise into the 80s/90s. Have thus expanded the Red Flag Warning to include the entire area for Thu afternoon and evening, though will acknowledge rainfall this evening on the plains may produce some localized improvement in fuel conditions, mainly east of I-25. .LONG TERM...(Thursday night through Wednesday) Issued at 244 PM MDT Wed May 18 2022 Key Messages: 1) Precipitation chances will increase across our area Friday- Saturday, especially over the eastern mountains and I-25 corridor. 2) Temperatures will decrease drastically this weekend, with the potential for several inches of snowfall, mainly across the Palmer Divide and Pikes Peak Region. Our general weather pattern will be experiencing a big change starting on Friday, as an upper-level, positively-tilted trough moves into our area, bringing with it an influx of moisture and a strong cold front, which will push south across the plains into early Friday morning. Along with the front will come increased cloud cover and colder air, and as such high temperatures Friday afternoon will drop from Thursday by about 30 degrees. The San Luis valley will remain largely unchanged, hanging around the mid-70s as the cold air likely won't make it there, while the far eastern plains will sit in the high-60s to about 70. Meanwhile, northern I-25, the Palmer Divide, and the Pikes Peak Region will be seeing the largest changes, with mid-low 50s. This will be caused by an influx of more widespread precipitation, which will begin in earnest Friday afternoon-evening as a secondary surge of cool northerly air upslopes into the topography in those areas. Snow levels will quickly drop below 6kft, quickly transitioning precipitation to snow over the higher elevations, and moving from rain to snow a bit later in the evening on the lower elevations. Current snowfall amounts for the weekend are still in flux, with the heaviest snowfall amounts over the Palmer Divide and most of Teller County, as well as higher parts of the Continental Divide. With it being so late in the season, will be paying close attention to potential impacts, as we move forward, with regards to potential highlights. The rain and snow are currently expected to last through Saturday evening, thanks to the onset of easterly surface winds resulting in some sustained upslope flow into the mountains. High temperatures will drop even further, barely climbing into the low-50s over the eastern half of our area, and only the low-60s over the SLV. Any areas that manage to get accumulating snow overnight will be even colder, potentially in the 30s or lower as you go up in elevation on the Palmer and near Pikes Peak. Sunday will be more mild in comparison, with mostly zonal flow overhead and minimal lifting mechanisms. Some easterly flow across the surface and supportive orographics aloft could result in some light showers over the mountains in the afternoon-evening. High temperatures will rebound across the area, climbing back into the 60s-70s. A secondary lobe of energy in the upper-trough will pass over us on Monday, giving us another surge of northerly winds and additional moisture and more widespread precipitation. Precipitation mode for Monday is more likely to be rain, as temperatures are mostly expected to hold steady from Sunday. However, the deterministic model solutions must be taken with a grain of salt. Given how dry conditions have been across our area the last few months, and with the change to spring, shortcomings in spring and summer model parameterizations could be resulting in the newer model solutions 'overdoing it' with regards to this more winter-type system moving through. Would not be surprised if future model runs begin to come in a bit more dry for next week. Model solutions begin to differ noticeably after about Monday- Tuesday, but the general consensus is for a fairly unsettled pattern, with a weak system moving in close to the middle of next week. Temperatures will likely increase again, and how much moisture, if any, will come along with it remains uncertain for now. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 533 PM MDT Wed May 18 2022 AT KCOS.. VFR conditions are expected for the next 24 hours. Mid level cloud cover and precipitation will continue to push out of the area and southeasterly winds will take over through the early evening hours. Winds will eventually become northerly and northwesterly by tomorrow morning, and will gust up to 30kt out of the west for most of Thursday afternoon. At KPUB.. MVFR conditions are possible from about 09Z-13Z tomorrow morning with the potential for fog development. If fog develops, it should burn off quickly after sunrise. Have left it out of the TAF for now, since confidence is low. Winds will be light and variable for much of tonight before westerlies take over for tomorrow afternoon, with gusts up to 30kt on Thursday afternoon. Areas of blowing dust in the vicinity will also be possible for Thursday afternoon as well. At KALS.. VFR conditions are expected for the next 24 hours. Low and midlevel cloud cover will continue to decrease, along with the winds, over the next several hours. Winds will become light and variable for most of tonight, before picking back up out of the west tomorrow afternoon. Gusts up to 35kt are expected for Thursday afternoon. Blowing dust at the terminal and within the vicinity of KALS will be possible for Thursday afternoon as well. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Thursday for COZ220>237. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...EHR
Hazardous weather outlook, May 18, 11:35 AM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Wed May 18 2022 COZ058>089-093>099-191745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Wed May 18 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop over the mountains early this afternoon, the move into the southeast plains from mid-afternoon into the evening. A few strong to severe thunderstorms are expected along and east of I-25 with gusty outflow winds to around 65 mph and hail to near 1 inch in diameter the most probable storm risks. The most likely timeframe for severe thunderstorms will be between 2 PM and 9 PM. For the mountains and valleys, spotty dry thunderstorms will be possible, which will produce gusty winds and lightning, but little or no rainfall. Any lightning with these could result in fire starts. Localized near critical fire weather conditions will be possible across the upper Arkansas River valley in Chaffee county, and across the southern San Luis Valley this afternoon. Although winds are expected to remain below critical thresholds, fires may still spread rapidly given the very dry conditions. Please use caution to avoid fire starts today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical Fire Weather conditions will likely continue through next week. Widespread fire conditions are expected Thursday across southern Colorado and is the day of greatest concern at this time. Beyond Thursday, the San Luis Valley will have multiple day of possible Critical Fire Weather conditions, with more spotty conditions over the weekend, and increasing in coverage early next week. Precipitation is expected to occur Friday and into Saturday morning/early afternoon as another storm system passes over the area. The central and eastern mountains, and along and east of the I25 corridor will see the greatest precipitation chances. The mountains will see all snow, but at lower elevations, will start off as rain and transition to snow at and above 5,500ft Friday night, with some slushy snow accumulations possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/SIMCOE
In the hours before
Special weather statement, May 18, 4:13 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
413 PM MDT Wed May 18 2022
COZ086>088-093-182245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
413 PM MDT Wed May 18 2022
...Strong thunderstorms will impact portions of west central Otero,
southeastern Huerfano, northwestern Las Animas and southeastern
Pueblo Counties through 445 PM MDT...
At 413 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles south of Avondale to 21 miles
northwest of Tyrone to 14 miles northeast of Aguilar to 7 miles south
of Walsenburg. Movement was southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aguilar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3803 10404 3761 10406 3745 10427 3736 10462
3757 10484 3761 10460 3774 10448 3802 10457
TIME...MOT...LOC 2213Z 296DEG 10KT 3791 10435 3771 10441 3758 10453
3752 10475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, May 18, 4:32 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
432 PM MDT Wed May 18 2022
COZ089-095-182315-
Crowley County CO-Western Kiowa County CO-
432 PM MDT Wed May 18 2022
...A strong thunderstorm will impact portions of west central Kiowa
and northeastern Crowley Counties through 515 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Forder, or 38 miles north of La Junta, moving east at
15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Kiowa
and northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3829 10349 3845 10393 3852 10390 3852 10351
3853 10350 3852 10341
TIME...MOT...LOC 2231Z 290DEG 14KT 3850 10380
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, May 18, 4:47 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
447 PM MDT Wed May 18 2022
COZ095-096-182330-
Western Kiowa County CO-Eastern Kiowa County CO-
447 PM MDT Wed May 18 2022
...A strong thunderstorm will impact portions of eastern Kiowa County
through 530 PM MDT...
At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Eads, or 35 miles southwest of Cheyenne Wells,
moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eads, Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3827 10223 3855 10317 3861 10317 3862 10221
TIME...MOT...LOC 2247Z 290DEG 49KT 3860 10294
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, May 18, 5:07 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
507 PM MDT Wed May 18 2022
COZ093-097-182345-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
507 PM MDT Wed May 18 2022
...A strong thunderstorm will impact portions of southeastern Otero
and southwestern Bent Counties through 545 PM MDT...
At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of La Junta, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Junta, North La Junta and Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3784 10372 3800 10362 3796 10323 3765 10325
TIME...MOT...LOC 2307Z 280DEG 18KT 3788 10357
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, May 18, 5:12 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
512 PM MDT Wed May 18 2022
COZ098-182345-
Lamar Vicinity/Prowers County CO-
512 PM MDT Wed May 18 2022
...A strong thunderstorm will impact portions of southern Prowers
County through 545 PM MDT...
At 512 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Granada, or 17 miles southwest of Coolidge, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holly and Granada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3765 10204 3775 10269 3809 10230 3806 10204
TIME...MOT...LOC 2312Z 280DEG 18KT 3791 10228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, May 18, 5:27 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
527 PM MDT Wed May 18 2022
COZ095-096-190015-
Western Kiowa County CO-Eastern Kiowa County CO-
527 PM MDT Wed May 18 2022
...A strong thunderstorm will impact portions of Kiowa County through
615 PM MDT...
At 527 PM MDT, Doppler radar was tracking a strong thunderstorm over
Eads, or 27 miles north of Lamar, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eads, Sheridan Lake, Neeoshe Reservoir, Towner, Sweetwater Reservoir,
Chivington, Brandon, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3829 10295 3861 10291 3861 10205 3827 10205
TIME...MOT...LOC 2327Z 277DEG 27KT 3846 10275
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:09 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| May 17, 6:49 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
| May 17, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 43 min |
| May 18, 3:29 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 42 hr |
| May 18, 1:21 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| May 18, 1:45 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| May 18, 2:08 PM MDT | Special Weather Statement | PUB | Fremont | 52 min |
| May 18, 2:14 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| May 18, 2:15 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| May 18, 2:28 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 18, 3:14 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| May 18, 3:17 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 18, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 50 min |
| May 18, 3:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 37 min |
| May 18, 3:38 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| May 18, 4:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| May 18, 4:13 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| May 18, 4:32 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| May 18, 4:47 PM MDT | Special Weather Statement | PUB | Kiowa | 43 min |
| May 18, 5:07 PM MDT | Special Weather Statement | PUB | Otero | 38 min |
| May 18, 5:12 PM MDT | Special Weather Statement | PUB | Prowers | 33 min |
| May 18, 5:27 PM MDT | Special Weather Statement | PUB | Kiowa | 48 min |
| May 18, 5:47 PM MDT | Special Weather Statement | PUB | Prowers | 28 min |
| May 18, 5:48 PM MDT | Winter Storm Watch | PUB | El Paso, Fremont, Teller | 21 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.